question-icon

Suggest treatment for heart palpitations

default
Posted on Wed, 5 Apr 2017
Question: I was lying in bed and my heart beat felt like it was jumping out of my chest and beating quickly. After about a half hour I felt good enough to get my phone and have measured my heart rate at about 140-145 beats per minute. This has happened once before. I have not taken my high blood pressure meds in some time. Lysinopriyl hcl10/12.5. Could this be the problem.
doctor
Answered by Dr. Sameer Maheshwari (19 minutes later)
Brief Answer:
No it is not the cause

Detailed Answer:
Hi,
Welcome
This is Dr Sameer, cardiologist.
Increased heart rate & palpitations can have a lot of causes.
It can be normal sinus tachycardia(exaggerated action of normal conduction system of heart) due to anxiety or stress or it could be abnormal supra ventricular tachycardia(arrhythmias which come from some extra conducting system of heart other than normal system)
The bp medication you are taking (Lisinopril) has no effect on heart rate & missing it will not cause increased heart rate.
Heart rate of above 140 is generally not sinus tachycardia & should be evaluated.
For the diagnosis, you need to do ECG at the time of palpitation & tachycardia. If the duration of palpitations or tachycardia are short enough to reach a nearby hospital, we put a 24hr ECG monitoring (Holter Monitor). You also need to do a 2D Echo & thyroid function test to see for any associated abnormality if any.
Also keep taking your bp medication (lisinopril) so that the bp remains in control.
If you have any more question, I'll be happy to help.
Thanks & take care
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Sameer Maheshwari

Cardiologist

Practicing since :2010

Answered : 823 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for heart palpitations

Brief Answer: No it is not the cause Detailed Answer: Hi, Welcome This is Dr Sameer, cardiologist. Increased heart rate & palpitations can have a lot of causes. It can be normal sinus tachycardia(exaggerated action of normal conduction system of heart) due to anxiety or stress or it could be abnormal supra ventricular tachycardia(arrhythmias which come from some extra conducting system of heart other than normal system) The bp medication you are taking (Lisinopril) has no effect on heart rate & missing it will not cause increased heart rate. Heart rate of above 140 is generally not sinus tachycardia & should be evaluated. For the diagnosis, you need to do ECG at the time of palpitation & tachycardia. If the duration of palpitations or tachycardia are short enough to reach a nearby hospital, we put a 24hr ECG monitoring (Holter Monitor). You also need to do a 2D Echo & thyroid function test to see for any associated abnormality if any. Also keep taking your bp medication (lisinopril) so that the bp remains in control. If you have any more question, I'll be happy to help. Thanks & take care